MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. CATH PKGD: BERMAN 4 FR 50CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL INC. CATH PKGD: BERMAN 4 FR 50CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07134
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that the catheter was injected at 600psi and the balloon lumen syringe backed up and they heard a pop (assumed it was balloon which should not be affected when injecting dye) so the device was immediately removed.There was no report of patient complication or serious injury and death.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of balloon would not inflate in use is confirmed.Upon functional testing, the inflation lumen was found blocked and was caused by a dried blood clot noted within the inflation lumen.No damage was noted to the balloon.No inter lumen crossover was noted between the inflation lumen and the injection lumen.The root cause of how blood entered the inflation lumen is undetermined.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risks.This will be monitored for any developing trends.No further action required at this time.

Brand Name
CATH PKGD: BERMAN 4 FR 50CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key8401241
Report Number3010532612-2019-00071
Device Sequence Number2029643
Product Code DYG
UDI-Device Identifier00801902002266
UDI-Public00801902002266
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberAI-07134
Device Lot Number16F18B0097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1